Alert archive / New Jersey / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

July 16, 2016Ocean County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 16, 2016, 4:38 PM EDT for Ocean County, New Jersey. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2016, 4:38 PM EDT (20:38 UTC)
Expired
Jul 16, 2016, 5:15 PM EDT
In force
37 min
Issued by
NWS Philadelphia/Mount Holly

County Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 8 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1671 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

669 
WWUS81 KPHI 162038
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
438 PM EDT SAT JUL 16 2016
 
NJZ013-015-019-020-027-162115-
OCEAN-WESTERN MONMOUTH-MERCER-SOUTHEASTERN BURLINGTON-NORTHWESTERN
BURLINGTON-
438 PM EDT SAT JUL 16 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MERCER...
SOUTHWESTERN MONMOUTH...NORTHWESTERN OCEAN AND NORTHEASTERN
BURLINGTON COUNTIES...

AT 438 PM EDT...A STRONG THUNDERSTORM WAS OVER BROWNS MILLS...OR 20
MILES SOUTHEAST OF TRENTON...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TOMS RIVER...JACKSON...BEACHWOOD...PRESIDENTIAL LAKES ESTATES...
LAKEHURST...ROOSEVELT...WRIGHTSTOWN...CEDAR GLEN LAKES...
CEDAR GLEN WEST...BROWNS MILLS...HOLIDAY CITY SOUTH...CLARKSBURG...
CREAM RIDGE...IMLAYSTOWN...GEORGETOWN...PRESIDENTIAL LAKES...
WOODRUFF...WHITING...
HOLIDAY CITY-BERKELEY AND PINE RIDGE AT CRESTWOOD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3985 7459 4005 7472 4026 7442 3989 7416
TIME...MOT...LOC 2038Z 243DEG 13KT 3997 7456 
$$

SFJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:37 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 16, 3:37 PM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Mount Holly NJ
337 PM EDT SAT JUL 16 2016

.SYNOPSIS...
A weakening cool front will continue to settle south across our area
through tonight before dissipating. Otherwise, high pressure remains
well to our southeast through early next week. As low pressure
tracks well to our north, an associated cold front will slowly move
across our area late Monday night and Tuesday. High pressure builds
in for Wednesday and Thursday, before shifting to the south and east
Thursday night and Friday. The next cold front may start to approach
late Saturday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Isolated/scattered showers and thunderstorms have develop along a
frontal boundary/surface trough that has stalled out across the
area. A weak area of low pressure has developed along the boundary
today, which is helping enhance the showers and thunderstorms, along
with enhanced lift front an approaching short wave from the west.
Showers and thunderstorms will continue to develop through the
afternoon and into the evening associated as daytime instability
remains.

A secondary frontal boundary is expected to move into the area
overnight, which may bring a second round of showers and
thunderstorms across the area late this evening and into the early
morning hours.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
On Sunday, high pressure to our west will weaken as it moves toward
our area during the day, while the frontal boundary slowly pushes
offshore. There will remain a slight chance of showers, especially
early in the day as a short wave/vorticity impulse slides across the
area. Once this impulse slides to the east, the remainder of the day
should remain dry.

Sunday will be another very warm day, but not quite humid enough to
warrant a Heat Advisory. Peak heat index values in the low to mid
90s are expected.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Summary...Building heat and humidity early next week (Monday), then
a cool down for midweek before another round of potential excessive
heat/humidity arrives either Friday or Saturday.

The synoptic setup is comprised of a ridge across the southern
states Sunday night through Monday which then expands some north and
eastward through late next week. An initial zonal flow aloft however
is across our region into early next week as a trough in Canada
glances the Great Lakes region to New England. This trough does
amplify across the Northeast however Tuesday and Wednesday before
shifting offshore as ridging builds from the west and southwest.
Overall, this pattern favors a couple shots of excessive heat and
humidity which is mainly on Monday and then again Friday and
Saturday. The details however, especially pertaining to convective
chances, will determine the extent of the heat. We used a model
blend for Sunday night through Tuesday, then blended in the 12z WPC
guidance thereafter. Some adjustments were then made following
additional collaboration with our neighboring offices.

For Sunday night...As the flow turns more zonal aloft there are some
very weak short waves embedded within that moves across our area.
This may allow for an isolated shower early, although the forecast
soundings show the airmass is drying for a time. However, a
southwesterly flow remains and this will help boost the dew points
some again especially after sunset as mixing decreases. Overall
there is some instability however it appears the forcing is mainly
lacking and therefore a dry forecast is carried.

For Monday and Tuesday...A hotter airmass will be in place Monday
ahead of a cold front. This will boost afternoon temperatures into
at least the low to mid 90s for many areas, and this combined with
elevated dew points can push heat indices to about 100 degrees for a
time Monday afternoon. This will be determined primarily on how high
the dew points are as some guidance wants to lower them some.
Overall, a heat advisory looks to be needed for Monday. The models
however show a short wave arriving in the afternoon with a surface
trough also in place. There should be enough forcing combined with
modest instability to result in some afternoon and evening
convection especially inland from the coast. It appears that the
severe weather threat is on the low side, however given ample
moisture in place convection will produce locally very heavy rain.
The actual cold front looks to settle through our area late Monday
night and especially Tuesday. The bulk of the convection may be on
Monday with the pre-frontal trough and then drying begins to occur
during Tuesday as the front settles through.

For Wednesday and Thursday...In the wake of the cold front, high
pressure builds down with lower heights aloft. This will result in a
a cooler airmass especially Wednesday with a noticeable drop in the
dew points. The airmass may warm a bit on Thursday as an upper-level
trough axis shifts offshore. This results in the flow aloft
continuing from the northwest with some embedded short waves. As of
now, the airmass looks dry enough along with some increasing
anticyclonic flow aloft to preclude any convection.

For Friday and Saturday...A ridge across the central part of the
nation expands a bit north and east during this time frame. This
results in a hotter and humid airmass building back into the area,
however there is a pre-frontal trough or lee side trough in place.
As the airmass destabilizes there could be enough low-level forcing
to develop a few thunderstorms especially inland. An actual cold
front looks to not approach until late Saturday. The heat looks to
soar especially Saturday with heat indices potentially exceeding 100
degrees in many parts of the area. A mention of this will be placed
into the hazardous weather outlook.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Scattered showers and thunderstorms will continue to develop along a
frontal boundary/surface trough across southeast Pennsylvania,
central and southern New Jersey, and portions of the Delmarva. A
brief period of MVFR or IFR visibilities and/or ceilings are
possible with any of these showers/thunderstorms. The majority of
this convection should end by this evening, however, a second round
of showers, and possible thunderstorms, may move into the area later
this evening and into the overnight hours as a secondary front moves
into the area.

Outside of any showers/thunderstorms, VFR conditions will continue
through the rest of the day into this evening. Patchy fog may
develop overnight into Sunday morning, especially where any rainfall
occurs. MVFR conditions are forecast, but it is possible some areas
might drop into the IFR category.

Any fog will burn off after the sun rises Sunday and a VFR day will
then prevail. Winds this afternoon/evening will likely be highly
variable at some locations due to numerous outflow boundaries, but
the overall synoptic direction should be south to southeast. Winds
are expected to become west to northwest on Sunday with speeds 5-10
knots.

OUTLOOK...
Sunday night...Other than localized late night light fog/haze, VFR
conditions are expected. Southwesterly winds 5 knots or less.

Monday and Tuesday...Mainly VFR. There is the chance for some
showers and thunderstorms ahead of a cold front Monday afternoon and
night. If the front slow down, then a few showers and thunderstorms
could linger Tuesday especially south and east of KPHL.
Southwesterly winds increasing to 10-15 knots Monday, becoming
northwesterly Monday night and Tuesday in the wake of the cold front.

Wednesday and Thursday...VFR overall.

&&

.MARINE...
Sub-Small Craft Advisory conditions will continue through tonight
and Sunday, even as a frontal boundary moves across the area. South
to southeast winds today should become south to southwest tonight
into Sunday.

Scattered showers and thunderstorms could produce locally higher
winds and waves, along with dangerous lightning this afternoon and
evening.

OUTLOOK...
Sunday night through Thursday...The winds and seas are anticipated
to be below Small Craft Advisory criteria. The thunderstorm coverage
late Monday and Tuesday should be isolated to scattered. However, a
few of these could produce locally gusty winds.

RIP CURRENTS...The rip current risk is expected to remain low
through Sunday.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Gorse
Near Term...Robertson
Short Term...Robertson
Long Term...Gorse
Aviation...Gorse/Robertson
Marine...Gorse/Robertson
Hazardous weather outlook, Jul 16, 3:47 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
347 PM EDT SAT JUL 16 2016

NJZ001-PAZ054-055-172000-
SUSSEX-CARBON-MONROE-
347 PM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007>010-012-013-020-027-PAZ060>062-101-103-105-172000-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
347 PM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS INTO THIS EVENING MAY PRODUCE LOCALLY STRONG
WINDS, MAINLY CLOSER TO THE INTERSTATE 95 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MONDAY...HEAT INDICES IN THE AFTERNOON SHOULD PEAK IN THE 95 TO
100 DEGREE RANGE.

SATURDAY...HEAT INDICES IN THE AFTERNOON SHOULD REACH 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-172000-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
347 PM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS INTO THIS EVENING MAY PRODUCE LOCALLY STRONG
WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MONDAY...HEAT INDICES IN THE AFTERNOON SHOULD PEAK AROUND 100 DEGREES.

SATURDAY...HEAT INDICES IN THE AFTERNOON SHOULD REACH 100-105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-NJZ016-021>023-172000-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-
CUMBERLAND-ATLANTIC-CAPE MAY-
347 PM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS INTO THIS EVENING MAY PRODUCE LOCALLY STRONG
WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MONDAY...HEAT INDICES IN THE AFTERNOON SHOULD PEAK AROUND 100 DEGREES.

SATURDAY...HEAT INDICES IN THE AFTERNOON SHOULD REACH 100-105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-172000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
347 PM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS INTO THIS EVENING MAY PRODUCE LOCALLY STRONG
WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-172000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
347 PM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS INTO THIS EVENING, ESPECIALLY NORTH OF LITTLE
EGG INLET NEW JERSEY, MAY PRODUCE LOCALLY STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 16, 4:17 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     LIGHTNING        POINT PLEASANT BEACH    40.09N  74.05W
07/16/2016                   OCEAN              NJ   EMERGENCY MNGR

            *** 2 INJ *** 2 PEOPLE WERE STRUCK BY LIGHTNING AND
            THEIR CONDITION IS UNKNOWN AT THIS TIME.

&&

CORRECTED INJURIES

EVENT NUMBER PHI1601424

GORSE
Local storm report, Jul 16, 4:20 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 PM EDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             FREEHOLD                40.26N  74.28W
07/16/2016  M0.75 INCH       MONMOUTH           NJ   SOCIAL MEDIA

&&

EVENT NUMBER PHI1601425

STAFF
Special weather statement, Jul 16, 4:30 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 PM EDT SAT JUL 16 2016

NJZ017>019-027-162100-
GLOUCESTER-CAMDEN-SOUTHEASTERN BURLINGTON-NORTHWESTERN BURLINGTON-
430 PM EDT SAT JUL 16 2016

...A STRONG THUNDERSTORM WILL AFFECT CAMDEN...NORTHEASTERN GLOUCESTER
AND WEST CENTRAL BURLINGTON COUNTIES...

AT 430 PM EDT...A STRONG THUNDERSTORM WAS OVER LINDENWOLD...OR 7
MILES SOUTHEAST OF GLOUCESTER CITY...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GLOUCESTER CITY...CHERRY HILL...EVESHAM...MOUNT LAUREL...VOORHEES...
MEDFORD...LINDENWOLD...BELLMAWR...BERLIN...MAGNOLIA...WESTVILLE...
BROOKLAWN...CHESILHURST...AUDUBON PARK...ERLTON-ELLISBURG...
TURNERSVILLE...MARLTON...SPRINGDALE...RAMBLEWOOD AND ECHELON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3970 7505 3987 7514 4001 7485 3976 7472
TIME...MOT...LOC 2030Z 248DEG 10KT 3982 7501

SFJ
Local storm report, Jul 16, 4:35 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
435 PM EDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     BERKELEY TWP            39.93N  74.27W
07/16/2016  M57 MPH          OCEAN              NJ   NJWXNET

&&

EVENT NUMBER PHI1601426

GORSE
Local storm report, Jul 16, 4:36 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
436 PM EDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     SOUTHAMPTON TWP         39.91N  74.73W
07/16/2016                   BURLINGTON         NJ   TRAINED SPOTTER

            FALLEN BRANCH BROUGHT WIRES DOWN ON BURRS MILL ROAD
            NEAR INTERSECTION OF RETREAT ROAD

0147 PM     HAIL             SOUTHAMPTON TWP         39.91N  74.73W
07/16/2016  M0.25 INCH       BURLINGTON         NJ   TRAINED SPOTTER

0230 PM     TSTM WND GST     TOMS RIVER              39.95N  74.20W
07/16/2016  M53 MPH          OCEAN              NJ   AWOS

            TOMS RIVER AIRPORT.

0230 PM     HAIL             LAWRENCE                40.27N  74.68W
07/16/2016  M0.50 INCH       MERCER             NJ   EMERGENCY MNGR

            HAIL UP TO 0.50 INCH IN DIAMTER

0300 PM     HAIL             HERBERTSVILLE           40.11N  74.11W
07/16/2016  M0.25 INCH       OCEAN              NJ   TRAINED SPOTTER

0300 PM     TSTM WND GST     BERKELEY TWP            39.93N  74.27W
07/16/2016  M57 MPH          OCEAN              NJ   NJWXNET

0308 PM     HAIL             FREEHOLD                40.26N  74.28W
07/16/2016  M0.75 INCH       MONMOUTH           NJ   SOCIAL MEDIA

0323 PM     TSTM WND GST     N HOWELL TWP            40.19N  74.20W
07/16/2016  E50 MPH          MONMOUTH           NJ   TRAINED SPOTTER

0350 PM     LIGHTNING        POINT PLEASANT BEACH    40.09N  74.05W
07/16/2016                   OCEAN              NJ   EMERGENCY MNGR

            *** 2 INJ *** 2 PEOPLE WERE STRUCK BY LIGHTNING AND
            THEIR CONDITION IS UNKNOWN AT THIS TIME.

&&

EVENT NUMBER PHI1601419 PHI1601418 PHI1601420 PHI1601421 PHI1601423
PHI1601426 PHI1601425 PHI1601422 PHI1601424

GORSE
Special weather statement, Jul 16, 4:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
438 PM EDT SAT JUL 16 2016

NJZ013-015-019-020-027-162115-
OCEAN-WESTERN MONMOUTH-MERCER-SOUTHEASTERN BURLINGTON-NORTHWESTERN
BURLINGTON-
438 PM EDT SAT JUL 16 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MERCER...
SOUTHWESTERN MONMOUTH...NORTHWESTERN OCEAN AND NORTHEASTERN
BURLINGTON COUNTIES...

AT 438 PM EDT...A STRONG THUNDERSTORM WAS OVER BROWNS MILLS...OR 20
MILES SOUTHEAST OF TRENTON...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TOMS RIVER...JACKSON...BEACHWOOD...PRESIDENTIAL LAKES ESTATES...
LAKEHURST...ROOSEVELT...WRIGHTSTOWN...CEDAR GLEN LAKES...
CEDAR GLEN WEST...BROWNS MILLS...HOLIDAY CITY SOUTH...CLARKSBURG...
CREAM RIDGE...IMLAYSTOWN...GEORGETOWN...PRESIDENTIAL LAKES...
WOODRUFF...WHITING...
HOLIDAY CITY-BERKELEY AND PINE RIDGE AT CRESTWOOD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3985 7459 4005 7472 4026 7442 3989 7416
TIME...MOT...LOC 2038Z 243DEG 13KT 3997 7456

SFJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 1:37 PM EDTSpecial Weather StatementPHIBurlington23 min
Jul 16, 1:57 PM EDTSpecial Weather StatementPHIBurlington33 min
Jul 16, 1:59 PM EDTSpecial Weather StatementPHIMonmouth31 min
Jul 16, 2:03 PM EDTSpecial Marine WarningPHI57 min
Jul 16, 2:10 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean50 min
Jul 16, 2:13 PM EDTSpecial Weather StatementPHIMercer32 min
Jul 16, 2:35 PM EDTAreal Flood AdvisoryPHIBurlington, Monmouth, Ocean7 hr
Jul 16, 2:43 PM EDTSpecial Marine WarningPHI92 min
Jul 16, 2:43 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean47 min
Jul 16, 2:45 PM EDTSpecial Weather StatementPHIMercer, Middlesex30 min
Jul 16, 2:59 PM EDTSpecial Weather StatementPHIMercer46 min
Jul 16, 3:03 PM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean42 min
Jul 16, 3:17 PM EDTSpecial Weather StatementPHIMiddlesex28 min
Jul 16, 3:34 PM EDTSpecial Weather StatementPHIBurlington26 min
Jul 16, 3:53 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean52 min
Jul 16, 4:00 PM EDTSpecial Weather StatementPHIMercer30 min
Jul 16, 4:30 PM EDTSpecial Weather StatementPHICamden30 min
Jul 16, 4:48 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden42 min
Jul 16, 4:57 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean26 min
Jul 16, 5:29 PM EDTSpecial Weather StatementPHICamden31 min
Jul 16, 5:47 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester, Ocean43 min
Jul 16, 6:01 PM EDTSpecial Weather StatementPHIMonmouth, Ocean44 min
Jul 16, 6:06 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Gloucester4 hr
Jul 16, 6:29 PM EDTSpecial Weather StatementPHICamden31 min
Jul 16, 6:48 PM EDTSpecial Weather StatementPHIWarren27 min
Jul 16, 6:55 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester50 min
Jul 16, 7:12 PM EDTSpecial Weather StatementPHIWarren33 min
Jul 16, 7:37 PM EDTSpecial Weather StatementPHICamden23 min
Jul 16, 7:39 PM EDTSpecial Weather StatementPHIWarren36 min
Jul 16, 2:20 PM EDTSpecial Weather StatementPHIBucks, Montgomery25 min
Jul 16, 2:53 PM EDTSpecial Weather StatementPHIChester37 min
Jul 16, 3:12 PM EDTSpecial Weather StatementPHIDelaware33 min
Jul 16, 3:33 PM EDTAreal Flood AdvisoryPHIChester, Delaware3 hr
Jul 16, 7:45 PM EDTSpecial Weather StatementPHIMonroe30 min
Jul 16, 6:33 PM EDTSpecial Weather StatementPHIKent27 min
Jul 16, 6:42 PM EDTSpecial Weather StatementPHIKent, Queen Anne's33 min
Jul 16, 7:04 PM EDTSpecial Weather StatementPHICaroline, Talbot26 min
Jul 16, 7:17 PM EDTSpecial Weather StatementPHIKent, Queen Anne's28 min
Jul 16, 7:32 PM EDTSpecial Weather StatementPHICaroline, Talbot28 min

Nearby

Special Weather Statements in New Jersey, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.